MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-054
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Primary surgery details; hospital: (b)(6).Date: (b)(6)2022.Patient: 57 yr old female.Implants available for return: no - hospital have sent away for independent analysis.Implant details: see attached image.Revision surgery details; hospital: (b)(6).Date: (b)(6) 2023.Reason for revision: poly liner had flipped out of cup (see image of pre-revision surgery x ray attached).Patient presented to clinic with squeaking.During revision surgery there was localized metallurgy where the head had rubbed against pinnacle cup.
 
Event or Problem Description
Additional information received indicates that the affected side involved was the left hip and there was no surgical delay reported in this event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the photo evidence provided found evidence of implant disassociation between the liner and cup.The reported implant disassociation was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product code/lot code combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Brand Name
PINN MAR NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16752383
Report Number1818910-2023-08082
Device Sequence Number8528253
Product Code LPH
UDI-Device Identifier10603295013914
UDI-Public10603295013914
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-054
Device Catalogue Number121932054
Device Lot Number9740672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/18/2023
06/13/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date04/20/2023
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C-STEM AMT SZ3 HI OFFSET; DELTA CER HEAD 12/14 32MM +5; PINN MAR NEUT 32IDX54OD; PINNACLE 100 ACET CUP 54MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale